Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Drug-Induced Anaphylaxis in the Emergency Department

Shedd, Glenn Clinton DNP, FNP-BC; Shaeri, Anahita RN, BSN

Section Editor(s): Howard, Patricia Kunz PhD, RN, CEN, CPEN, NE-BC, FAEN, FAAN; Column Editors; Shapiro, Susan E. PhD, RN, FAAN; Column Editors

Advanced Emergency Nursing Journal: January/March 2015 - Volume 37 - Issue 1 - p 5–11
doi: 10.1097/TME.0000000000000047
RESEARCH TO PRACTICE
Buy

In this column, we examine an original research article by A. Banerji et al. (2013). We review this article in which researchers examined patterns of treatment of patients presenting to the emergency department with drug-induced anaphylaxis and found that epinephrine is underused in this patient population, and that appropriate referral to an allergist often does not occur. We provide a case study to illustrate the importance of these findings and discuss research and guidelines pertaining to this clinical scenario.

Emory University School of Nursing, Atlanta, Georgia.

Corresponding Author: Glenn Clinton Shedd, DNP, FNP-BC, School of Nursing, Emory University School of Nursing, 1520 Clifton Rd, NE, Atlanta, GA 30322 (gshedd@emory.edu).

Disclosure: The authors report no conflicts of interest.

Copyright © Wolters Kluwer Health, Inc. All rights reserved.